Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 27, 2016, 5:17 AM CDT for 4 counties in Texas. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 5:17 AM CDT (10:17 UTC)
- Expired
- Apr 27, 2016, 6:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:50 AM CDT | TSTM WND DMG | 3 Ssw Woodville, TX | *** 1 INJ *** TREES DOWN AND ONE INJURY REPORTED BY ASSISTANT EM. |
| Apr 27, 5:52 AM CDT | TSTM WND DMG | Woodville, TX | ROOFING MATERIAL REMOVED AND WINDOWS BLOWN OUT OF A BUILDING NEAR THE INTERSECTION OF HWY 69 AND NORTH CHARLTON. |
| Apr 27, 5:54 AM CDT | TSTM WND DMG | Woodville, TX | WIDESPREAD WIND DAMAGE BETWEEN IVANHOE AND WOODVILLE. |
| Apr 27, 5:55 AM CDT | TSTM WND DMG | Woodville, TX | NUMEROUS TREES DAMAGED AND WIDESPREAD POWER OUTAGES IN WOODVILLE AND ACROSS TYLER COUNTY. |
| Apr 27, 5:58 AM CDT | TORNADO 1 | 1 Se Woodville, TX | THE EF1 TORNADO TOUCHED DOWN SOUTHEAST OF WOODVILLE NEAR HIGHWAY 287 WHERE TREE FALL DISPLAYED GREATER CONVERGENCE AND SOME ROOFING MATERIAL WAS REMOVED FROM A BUILDING. THE TORNADO CONTINUED TO THE SOUTHEAST SNAPPING NUMEROUS SOFTWOOD TREES BEFORE DISSIPATING |
| Apr 27, 6:05 AM CDT | TSTM WND DMG | Kountze, TX | NUMEROUS TREES DAMAGED AND WIDESPREAD POWER OUTAGES ACROSS HARDIN COUNTY. |
| Apr 27, 6:16 AM CDT | TSTM WND GST 62 | China, TX | PUBLIC MEASURED 62 MPH WIND GUST ON ANOMETER MOUNTED ON POLE IN OPEN PORTION OF YARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 4:56 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -2.7
The text
As transmitted.
853
WUUS54 KLCH 271017
SVRLCH
TXC199-241-245-457-271115-
/O.NEW.KLCH.SV.W.0055.160427T1017Z-160427T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
HARDIN COUNTY IN SOUTHEASTERN TEXAS...
WESTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 615 AM CDT
* AT 516 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF GROVETON TO NEAR GOODRICH TO 8 MILES
EAST OF CLEVELAND TO NEAR PLUM GROVE TO BRAYS OAKS...MOVING EAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LUMBERTON...SILSBEE...WOODVILLE...KOUNTZE...SOUR LAKE...
COLMESNEIL...NOME...CHESTER...THICKET...FRED...SARATOGA...EBENEZER...
ROCKLAND...TOWN BLUFF...WARREN...WILDWOOD...BEVIL OAKS...CHINA AND
LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3048 9473 3049 9454 3100 9466 3109 9421
3103 9408 3074 9404 2988 9414 2987 9436
2989 9436 2989 9444 3011 9445 3011 9460
TIME...MOT...LOC 1016Z 272DEG 45KT 3106 9499 3065 9489 3035 9493 3012
9507 2966 9552
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
RUA1 follow-up statement
496
WWUS54 KLCH 271049
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT WED APR 27 2016
TXC199-241-245-457-271115-
/O.CON.KLCH.SV.W.0055.000000T0000Z-160427T1115Z/
TYLER TX-JEFFERSON TX-HARDIN TX-JASPER TX-
549 AM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR TYLER...NORTHWESTERN JEFFERSON...HARDIN AND WESTERN JASPER
COUNTIES...
AT 547 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF CHESTER TO NEAR WARREN TO NEAR
SARATOGA TO DAISETTA TO NEAR LA PORTE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LUMBERTON...SILSBEE...WOODVILLE...KOUNTZE...SOUR LAKE...
COLMESNEIL...NOME...CHESTER...THICKET...FRED...SARATOGA...EBENEZER...
ROCKLAND...TOWN BLUFF...WARREN...WILDWOOD...BEVIL OAKS...CHINA AND
LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WESTERN PORTIONS OF HARDIN COUNTY AND WESTERN
PORTIONS OF TYLER COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3048 9473 3049 9454 3100 9466 3109 9421
3103 9408 3074 9404 2988 9414 2987 9436
2989 9436 2989 9444 3011 9445 3011 9460
TIME...MOT...LOC 1047Z 272DEG 45KT 3105 9454 3064 9445 3034 9449 3011
9463 2965 9508
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 5:07 AM CDT, 10 minutes earlier.
Area forecast discussion, Apr 27, 5:07 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 AM CDT WED APR 27 2016
.UPDATE...
FOR SEVERE THUNDERSTORM WATCH 114 IN EFFECT UNTIL NOON CDT TODAY.
SOUTHERN END OF SQUALL LINE DEVELOPED NEW MCS AND MOVING ESE AT 50
KNOTS (55-60 MPH)...WITH WIND GUSTS OF SAME VALUES REPORTED BEHIND
IT ACROSS SE TX. AT THIS SPEED...THE LINE WILL BE ENTERING TYLER/
HARDIN/JEFFERSON COUNTIES WITHIN THE HOUR...BPT BY 6:15-6:30
AM...SABINE RIVER BY 6:30-6:45 AM...POE TO LCH LINE BY 7 AM...
AEX/3R7(JENNINGS) BY 8 AM...AND OPL/LFT/ARA BY 9-10 AM.
ONGOING FORECAST GENERALLY THE SAME...EXCEPT MOVED UP ARRIVAL OF
TSRA FOR THE ABOVE REASONS.
&&
DML
.PREV DISCUSSION... /ISSUED 255 AM CDT WED APR 27 2016/
DISCUSSION...
WX MAP SHOWS HIGH PRESSURE TO THE EAST WITH LOW PRESSURE ACROSS
THE PLAINS...KEEPING THE PRESSURE GRADIENT ELEVATED WITH A SE FLOW
CONTINUING. WITH THE ELEVATED WINDS...TEMPS IN THE MID 70S
CONTINUE AREAWIDE...WITH DEWPTS IN THE LOWER 70S. SHV & LCH RADAR
SHOWING SEMI-BROKEN SQUALL LINE OVER NE TX JUST ENTERING EXTREME
NW LA APPROACHING SHV...WITH THE ENTIRE LINE MOVING SE AT 30 TO
35 MPH. THE LINE HAS WEAKENED A BIT OVER THE LAST COUPLE OF
HOURS.
FOR THIS MORNING...MCS WILL CONTINUE TO SPREAD SE ACROSS THE
REMAINDER OF SE TX...APPROACHING THE SABINE RIVER JUST AFTER
DAYBREAK...AND CONTINUE SPREADING SE OVER C AND S LA FOR THE
REMAINDER OF THE MORNING...AND SC LA DURING THE AFTERNOON HOURS. A
SLIGHT RISK OF SVR TSRA REMAINS OVER MOST OF THE REGION ALONG AND
N OF THE I-10 CORRIDOR...MAINLY FOR DAMAGING WINDS AND ISO HAIL
THE PRIMARY WX THREAT.
NOT EXPECTING TO REALLY CLEAR OUT AS THE FRONTAL SYSTEM WASHES OUT
BEFORE MOVING THROUGH HERE. KEEPING ~20-40% THU-FRI AS LINGERING
PERTUBATIONS IN THE SW FLOW KEEP THESE CHANCES OVER THE REGION.
EXPECTING ANOTHER SIGNIFICANT BUT SLOWER STORM SYSTEM TO MOVE OVER
THE MIDWEST OVER THE WEEKEND...BRINGING INCREASED POPS LATE FRI
THROUGH THE WEEKEND. BEYOND THIS...MODELS GETTING AMBIGUOUS DAY TO
DAY RUNS ON SOLUTIONS FOR ENDING OF RAIN OR NOT. FOR
NOW...CONSENSUS BRINGS BETTER WX FOR LATE SUN INTO MON...WITH THE
RETURN OF PRECIP FOR TUE.
DML
MARINE...
THE COMBINATION OF HIGH PRESSURE CENTERED OVER THE ATLANTIC OFF
THE CAROLINA COAST AND A SERIES OF LOW PRESSURE SYSTEMS
DEVELOPING OVER THE PLAINS STATES WILL MAINTAIN AN ONSHORE FLOW
OVER THE COASTAL WATERS THROUGH THE PERIOD. THE PASSAGE OF
SEVERAL UPPER-LEVEL DISTURBANCES WILL BRING A DAILY CHANCE FOR
SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 68 87 70 / 80 30 20 10
LCH 82 71 86 73 / 80 20 20 10
LFT 83 71 86 73 / 80 40 40 10
BPT 82 70 85 73 / 80 20 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 9 AM CDT THIS MORNING FOR
GMZ450-452-455-470-472-475.
&&
PUBLIC...04Hazardous weather outlook, Apr 27, 3:50 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 AM CDT WED APR 27 2016 GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-281100- VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 350 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS MORNING AND AFTERNOON AS A COMPLEX OF THUNDERSTORMS FROM TEXAS MOVES SOUTHEAST ACROSS THE REGION. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND HAIL THE PRIMARY WEATHER THREATS. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING CHANCES OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON THURSDAY. ANOTHER SLOWER MOVING STORM SYSTEM IS EXPECTED TO BRING INCREASED SHOWER AND THUNDERSTORM CHANCES BY FRIDAY AFTERNOON INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. GMZ430-432-450-452-455-470-472-475-281100- SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 350 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS MORNING AND AFTERNOON AS A COMPLEX OF THUNDERSTORMS FROM TEXAS MOVES SOUTHEAST ACROSS THE REGION. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND HAIL THE PRIMARY WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING CHANCES OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON THURSDAY. ANOTHER SLOWER MOVING STORM SYSTEM IS EXPECTED TO BRING INCREASED SHOWER AND THUNDERSTORM CHANCES BY FRIDAY AFTERNOON INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:15 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 60 min |
| Apr 27, 6:47 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Newton, Orange | 58 min |
| Apr 27, 12:17 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 4 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.